Alert archive / California / Wind Advisories in 2019
Wind Advisory 46, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 20, 2019, 2:43 PM PDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2019, 2:43 PM PDT (21:43 UTC)
- Expired
- May 22, 2019, 9:00 AM PDT
- In force
- 42 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
110 WWUS76 KLOX 202143 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 243 PM PDT Mon May 20 2019 CAZ039-211130- /O.NEW.KLOX.WI.Y.0046.190520T2143Z-190522T1300Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 243 PM PDT Mon May 20 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT WEDNESDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 6 AM PDT Wednesday. * WINDS...Northwest 15 to 25 mph with gusts to 35 mph will persist through tonight, then increase to 20 to 30 mph with gusts to 45 mph Tuesday afternoon and night. Winds will be widespread in the afternoon and evening hours, otherwise focused in the canyons and hills. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ040-041-211130- /O.NEW.KLOX.WI.Y.0046.190521T1900Z-190522T0600Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 243 PM PDT Mon May 20 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 11 PM PDT TUESDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from noon to 11 PM PDT Tuesday. * WINDS...West 15 to 25 mph with gusts to 35 mph. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ052>054-211130- /O.NEW.KLOX.WI.Y.0046.190521T1900Z-190522T1300Z/ Santa Barbara County Mountains-Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of San Marcos Pass, San Rafael Wilderness Area, Dick Smith Wilderness Area, Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 243 PM PDT Mon May 20 2019 ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 6 AM PDT WEDNESDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from noon Tuesday to 6 AM PDT Wednesday. * WINDS...Northwest to north 20 to 30 mph with gusts to 50 mph. * IMPACTS...Gusty winds and possibly slippery wet roads will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ059-211130- /O.NEW.KLOX.WI.Y.0046.190521T1900Z-190522T0600Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 243 PM PDT Mon May 20 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 11 PM PDT TUESDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from noon to 11 PM PDT Tuesday. * WINDS...West 20 to 35 mph with gusts to 50 mph. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Blowing dust is possible which can suddenly and dangerously reduce visibilities to near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kittell
6 follow-up statements
601 WWUS76 KLOX 211038 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 338 AM PDT Tue May 21 2019 CAZ034-035-211900- /O.EXB.KLOX.WI.Y.0046.190521T1900Z-190522T0300Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 338 AM PDT Tue May 21 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory for the Central Coast. This advisory is in effect from noon today to 8 PM PDT this evening. * WINDS...Northwest winds will increase to 15 to 30 mph with gusts up to between 40 to 45 mph this afternoon, then winds will continue through this evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 1 and 101, and State Route 246. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-211900- /O.CON.KLOX.WI.Y.0046.000000T0000Z-190522T1300Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 338 AM PDT Tue May 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... * WINDS...Northwest 15 to 25 mph with gusts to 35 mph this morning will increase to 20 to 30 mph with gusts to 45 mph this afternoon and tonight. Winds will be widespread in the afternoon and evening hours, otherwise focused in the canyons and hills. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ040-041-211900- /O.CON.KLOX.WI.Y.0046.190521T1900Z-190522T0600Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 338 AM PDT Tue May 21 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING... * WINDS...West winds will increase to 15 to 30 mph with gusts up to between 35 and 40 mph this afternoon, then winds will continue through late this evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes the 110 and 710 freeways from the Port of Los Angeles and Long Beach to the 405 freeway in Los Angeles County, and Highway 101 and Pacific Coast Highway in Ventura County. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ052>054-211900- /O.CON.KLOX.WI.Y.0046.190521T1900Z-190522T1300Z/ Santa Barbara County Mountains-Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of San Marcos Pass, San Rafael Wilderness Area, Dick Smith Wilderness Area, Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 338 AM PDT Tue May 21 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM PDT WEDNESDAY... * WINDS...Northwest to north winds will increase to 20 to 30 mph with gusts to 50 mph this afternoon, then winds will continue through Wednesday morning. * IMPACTS...Gusty winds and possibly slippery wet roads will make driving difficult, especially for high profile vehicles. This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ059-211900- /O.CON.KLOX.WI.Y.0046.190521T1900Z-190522T0600Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 338 AM PDT Tue May 21 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING... * WINDS...West winds will increase to 20 to 35 mph with gusts to 50 mph this afternoon, then winds will continue through late this evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Blowing dust is possible which can suddenly and dangerously reduce visibilities to near zero. This includes Highways 14 and 138, especially near the foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
142 WWUS76 KLOX 211909 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1209 PM PDT Tue May 21 2019 CAZ034-035-220300- /O.CON.KLOX.WI.Y.0046.000000T0000Z-190522T0300Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 1209 PM PDT Tue May 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...Northwest 20 to 30 mph with gusts to between 40 to 45 mph through this evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 1 and 101, and State Route 246. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ040-041-220300- /O.CON.KLOX.WI.Y.0046.000000T0000Z-190522T0600Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 1209 PM PDT Tue May 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...West 20 to 30 mph with gusts up to between 35 and 40 mph through this evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes the 110 and 710 freeways from the Port of Los Angeles and Long Beach to the 405 freeway in Los Angeles County, and Highway 101 and Pacific Coast Highway in Ventura County. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-220300- /O.CON.KLOX.WI.Y.0046.000000T0000Z-190522T1300Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 1209 PM PDT Tue May 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... * WINDS...Northwest 20 to 30 mph with gusts to 45 mph through tonight, strongest in the canyons and foothills. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ052>054-220300- /O.CON.KLOX.WI.Y.0046.000000T0000Z-190522T1300Z/ Santa Barbara County Mountains-Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of San Marcos Pass, San Rafael Wilderness Area, Dick Smith Wilderness Area, Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 1209 PM PDT Tue May 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... * WINDS...Northwest 20 to 30 mph with gusts to 45 mph through Wednesday morning. * IMPACTS...Gusty winds and possibly slippery wet roads will make driving difficult, especially for high profile vehicles. This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ059-220300- /O.CON.KLOX.WI.Y.0046.000000T0000Z-190522T0600Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 1209 PM PDT Tue May 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...West 20 to 30 mph with gusts to 45 mph through this evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Blowing dust is possible which can suddenly and dangerously reduce visibilities to near zero. This includes Highways 14 and 138, especially near the foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ MW
019 WWUS76 KLOX 220253 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 753 PM PDT Tue May 21 2019 CAZ034-035-220400- /O.EXP.KLOX.WI.Y.0046.000000T0000Z-190522T0300Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 753 PM PDT Tue May 21 2019 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds have largely diminished to below Advisory levels. As a result, the Wind Advisory will be allowed to expire at 8 PM PDT. However, there will still be local gusts over 30 mph through mid evening. $$ CAZ040-041-220600- /O.CON.KLOX.WI.Y.0046.000000T0000Z-190522T0600Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 753 PM PDT Tue May 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...West 20 to 30 mph with gusts up to between 35 and 40 mph through this evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes the 110 and 710 freeways from the Port of Los Angeles and Long Beach to the 405 freeway in Los Angeles County, and Highway 101 and Pacific Coast Highway in Ventura County. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-221100- /O.CON.KLOX.WI.Y.0046.000000T0000Z-190522T1300Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 753 PM PDT Tue May 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... * WINDS...Northwest 20 to 30 mph with gusts to 45 mph through tonight, strongest in the canyons and foothills. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ052>054-221100- /O.CON.KLOX.WI.Y.0046.000000T0000Z-190522T1300Z/ Santa Barbara County Mountains-Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of San Marcos Pass, San Rafael Wilderness Area, Dick Smith Wilderness Area, Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 753 PM PDT Tue May 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... * WINDS...Northwest 20 to 30 mph with gusts to 45 mph through Wednesday morning. * IMPACTS...Gusty winds and possibly slippery wet roads will make driving difficult, especially for high profile vehicles. This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ059-220600- /O.CON.KLOX.WI.Y.0046.000000T0000Z-190522T0600Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 753 PM PDT Tue May 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...West 20 to 30 mph with gusts to 45 mph through this evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Blowing dust is possible which can suddenly and dangerously reduce visibilities to near zero. This includes Highways 14 and 138, especially near the foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Sirard
003 WWUS76 KLOX 220552 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1052 PM PDT Tue May 21 2019 CAZ040-041-220700- /O.EXP.KLOX.WI.Y.0046.000000T0000Z-190522T0600Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 1052 PM PDT Tue May 21 2019 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds will continue to diminish across the area late tonight. Local gusts to 35 mph are possible through midnight. $$ CAZ059-220700- /O.EXP.KLOX.WI.Y.0046.000000T0000Z-190522T0600Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 1052 PM PDT Tue May 21 2019 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds will continue to diminish across the area late tonight. Local gusts to 45 mph are possible through midnight in the foothills. $$ CAZ039-221300- /O.CON.KLOX.WI.Y.0046.000000T0000Z-190522T1300Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 1052 PM PDT Tue May 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... * WINDS...Northwest winds 20 to 30 mph with gusts to 45 mph will continue through Wednesday morning. Winds will be strongest in the canyons and foothills. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ052>054-221300- /O.CON.KLOX.WI.Y.0046.000000T0000Z-190522T1300Z/ Santa Barbara County Mountains-Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of San Marcos Pass, San Rafael Wilderness Area, Dick Smith Wilderness Area, Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 1052 PM PDT Tue May 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... * WINDS...Northwest winds 20 to 30 mph with gusts to 45 mph will continue through Wednesday morning. * IMPACTS...Gusty winds and possibly slippery wet roads will make driving difficult, especially for high profile vehicles. This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
555 WWUS76 KLOX 221253 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 553 AM PDT Wed May 22 2019 CAZ039-221600- /O.EXT.KLOX.WI.Y.0046.000000T0000Z-190522T1600Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 553 AM PDT Wed May 22 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...Northwest winds 20 to 30 mph with gusts to 45 mph will continue through mid-morning. Winds will be strongest in the canyons and foothills. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ052>054-221600- /O.EXT.KLOX.WI.Y.0046.000000T0000Z-190522T1600Z/ Santa Barbara County Mountains-Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of San Marcos Pass, San Rafael Wilderness Area, Dick Smith Wilderness Area, Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 553 AM PDT Wed May 22 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...Northwest winds 20 to 30 mph with gusts to 45 mph will continue through mid-morning. * IMPACTS...Gusty winds and possibly slippery wet roads will make driving difficult, especially for high profile vehicles. This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
130 WWUS76 KLOX 221613 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 913 AM PDT Wed May 22 2019 CAZ039-052>054-221715- /O.EXP.KLOX.WI.Y.0046.000000T0000Z-190522T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, Dick Smith Wilderness Area, Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 913 AM PDT Wed May 22 2019 ...WIND ADVISORY HAS EXPIRED... Gusty north to northwest winds 20 to 30 mph with local gusts to 45 mph are possible, strongest at higher elevations. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 20, 2:38 PM PDT, 5 minutes earlier.
Area forecast discussion, May 20, 2:38 PM PDT, 5 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
238 PM PDT Mon May 20 2019
.SYNOPSIS...20/237 PM.
Partly to mostly cloudy conditions are expected this week with
chances of showers mainly over the mountains and interior valleys.
Periods of widespread gusty winds are also expected through
Wednesday. High temperatures will remain well below normal
through the period.
&&
.SHORT TERM (TDY-THU)...20/235 PM.
A very challenging seven day forecast. An unseasonable (but not
unprecedented) cool and moist pattern will persist into next
week, with a series of upper level lows that drop through the
southern half of California.
The first upper level low will drop through northern California on
Tuesday, then swing through southern California by Wednesday
afternoon. There isn't a lot of moisture or lift with this one,
and the flow stays northwesterly. As a result, there is a decent
chance for showers over the mountains and areas north of Santa
Barbara sometime on Tuesday or Wednesday. Ventura and most of Los
Angeles Counties should be spared because of the shadowing
northwest flow, but feel a little uneasy about that because the
low itself will move over the area on Wednesday. Any
precipitation that does fall will be light (under 0.25 inches),
except for local amounts up to 0.50 inches on the northern slopes.
Thunderstorms are not in the forecast at this point, but there is
a little bit of instability Tuesday night and Wednesday, and a
stray thunderstorm or two is possible. Probably the most
noteworthy part of this storm will be the winds. Gusty west to
northwest winds will increase tonight and peak on Tuesday. The
winds should be very similar to what occurred last Friday, with
low-end Wind Advisory gusts likely over the most coastal areas, as
well as the mountains and Antelope Valley. This includes the
Sundowner territory of SBA County, especially Tuesday night. The
winds will continue through Wednesday, but be a touch lighter than
Tuesday.
For Wednesday night and Thursday, a piece of energy will rotate
around the Tuesday/Wednesday low and push through California. This
feature has better southerly flow compared the previous day, and
most of the ensemble members spit out some rain. Upped the PoPs
over the area, especially south and east of Santa Barbara as a
result, but still under what the ensembles suggest.
Temperatures will remain cooler than normal through Thursday, but
the northerly flow and near neutral onshore pressure gradients on
Wednesday may result in temperatures closer to normal nearer to
the coast.
.LONG TERM (FRI-MON)...20/233 PM.
Better chance than not that Friday and Saturday will be dry,
except for an outside chance of a light shower over the interior
areas. Temperatures will increase a little but remain below
normal with generally clearer skiers. Although very different in
the path of it, most computer projections continue to show yet
another upper level low pressure system moving through California
on Sunday, resulting in additional chances of rain. The difference
in the expected paths is leading to a large difference in
potential rain outcomes, so will have to wait a little longer
before trying to be too detailed on this one.
&&
.AVIATION...20/1805Z.
At 1730Z at KLAX, there was no marine layer nor an inversion, but
there was a moist layer up to 6000 feet or so.
Scattered to broken VFR clouds mainly across the mountains and
central coast terminals this morning and into the afternoon.
Gusty northwest winds expected for most areas through the early
evening hours. Expect patchy MVFR cigs across the LA coastal areas
after 09Z and areas of MVFR/IFR cigs and fog with vsbys 3 miles
at times north of Pt Conception until 17Z Tuesday.
Gusty west to northwest winds will affect the mountains and
Antelope Valley through Tuesday. Gusty west to northwest winds
will affect coastal areas this afternoon and evening. There will
be some gusty northwest to north winds through and below passes
and canyons of the Santa Ynez Range tonight. Some LLWS is expected
across the region through tonight.
KLAX....Moderate confidence in the 18Z TAF. There is a 30% chance
of MVFR cigs developing 10-17Z, otherwise VFR conditions
expected.
KBUR...High confidence in the 18Z TAF. There is a 20% chance of
MVFR cigs developing 11-16Z, otherwise VFR conditions expected.
&&
.MARINE...20/150 PM.
For the Outer Waters, seas will near or above Small Craft
Advisory (SCA) levels through Wed night, and winds will remain
gusty at 25-30 kts at times during the period. There is a 30%
chance of gale force winds Tuesday in zones PZZ673-676. In
addition, large hazardous seas are expected through Wednesday due
to a combination of the moderate period W-NW swell and steep wind
waves.
For the Inner Waters north of Point Conception, seas will likely
be at or above Small Craft Advisory (SCA) levels through Wed
night. Winds will likely reach SCA levels during the afternoon and
evening hours through Wed.
For the Inner Waters south of Point Conception...SCA level
conditions due to either winds or seas, or a combination of both
are likely to continue through Wed night. There is a 20% chance
of gale force winds Tuesday, mainly across western portions.
&&
.BEACHES...20/148 PM.
Large NW to W swell will generate periods of high surf along west
and northwest facing shores into Tuesday morning.
The largest surf will affect the Central Coast where a High Surf
Advisory is in effect through at least early Tuesday. The surf
will subside some on Tuesday but will remain close to advisory
level, then increase again by Wednesday. A High Surf Advisory is
also in effect for through early Tuesday for the Ventura County
beaches, where surf of 5 to 7 feet is expected on west facing
beaches.
A Beach Hazard Statement is in effect through Tuesday morning for
the Los Angeles County beaches for surf generally 3 to 6 feet.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 3 AM PDT Tuesday for zones
34-35. (See LAXCFWLOX).
Wind Advisory in effect until 6 AM PDT Wednesday for zone 39. (See LAXNPWLOX).
High Surf Advisory in effect until 9 AM PDT Tuesday for zone
40. (See LAXCFWLOX).
Wind Advisory in effect from noon to 11 PM PDT Tuesday for
zones 40-41-59. (See LAXNPWLOX).
Beach Hazards Statement in effect through Tuesday morning for
zone 41. (See LAXCFWLOX).
Wind Advisory in effect from noon Tuesday to 6 AM PDT
Wednesday for zones 52>54. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Thursday for
zones 645-650-655-670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (THU-MON).
High surf should affect the beaches early Thursday.
&&
PUBLIC...Kittell
AVIATION...EB
MARINE...EB
BEACHES...EB
SYNOPSIS...Phillips
weather.gov/losangelesNearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.